MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144-90
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Handling Problem (3265)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hcw was re-trained to always wear gloves as per in the sterrad® 100nx cassette instructions for use: ¿use personal protective equipment (e.G.Chemical resistant gloves) at all times when handling cassettes¿.The batch history record was reviewed and no issues relating to the failure mode were noted.The involved batch met manufacturer specifications at the time of release.Visual inspection of the retain samples was performed, and the retain samples did not show any sign of leakage or change of color of the indicator strip.Visual inspection of field sample pictures was performed, and the pictures showed a cassette with the indicator bar having changed color to red and the label on the cassette not completely readable and smudged, which is a strong indication for leakage.It also appears that cell number 2 has emptied, and a small hole was observed; this defect could be triggered by external mechanical stress.Based on these pictures, the complaint was confirmed; however, a manufacturing issue could not be detected.The batch record review of semi-finished and finished product did not reveal any deviations or nonconformances that occurred during production and at the timepoint of product release.There is a 100% visual inspection of cellblocks, each cellblock to be packed individually must be visually inspected for discolored and/or bloated cells, no bad cellblocks were detected during this inspection.No leaking cellblocks were found during the production of the intermediate batch, all cellblocks passed a 100% visual inspection and 100% leak test in the vacuum chamber.All specifications were met, no issues or leaking cellblock were reported during these tests; therefore, although the complaint is confirmed, no manufacturing root cause could be identified.Asp complaint ref #: cmp-(b)(4).
 
Event or Problem Description
A customer reported a healthcare worker (hcw) experienced "cold burns" or skin reaction when she opened a new package of sterrad® 100nx cassette.The hcw was not wearing gloves when she made contact with hydrogen peroxide (h2o2) without noticing the chemical indicator strip had changed color to red, which indicates h2o2 leakage has occurred.The liquid adhered to her hand and affected an area on her palm measuring approximately 10 cm.She washed the affected area with water and visited a dermatologist, and the doctor noted the skin reaction as ¿minor¿ with no residual h2o2 present.The duration of the skin reaction lasted ¿half day¿ and the hcw status was updated to ¿no problem¿ due to appropriate measures were taken.The h2o2 skin reaction is considered not serious and resolved in half a day after washing the affected area.The dermatologist noted the injury to be ¿minor¿ and no medical or surgical intervention was required; however, this event is being reported as a malfunction subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the batch record, trending analysis by lot number, system risk analysis (sra), retains testing, and visual analysis.Retains testing was completed with no issues identified; the retain samples were within specifications.Trending analysis by lot number was reviewed from the manufactured date to the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the suspect sterrad® 100nx cassette was not returned for evaluation.The assignable cause for the cassette leak could not be verified.The supplier product investigation did not reveal any anomalies related to this failure mode, and all manufacturing in-process controls corresponded to specifications.The most likely assignable cause for the skin reaction can be attributed to user not wearing appropriate personal protective equipment and not following warnings as per the sterrad® 100nx cassette instructions for use, which states, ¿warning: do not open the protective plastic wrapper if the leak indicator strip indicates a leak.If a leak is indicated, then the cassette might have been damaged.¿ asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key13764996
Report Number2084725-2022-00057
Device Sequence Number12027747
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2022
Device Catalogue Number10144-90
Device Lot Number21K019
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown